Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 284, NWS Jacksonville, FL

August 28, 2000Camden County, Georgia; Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2000, 10:31 PM EDT for Camden County, Georgia; Nassau County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2000, 10:31 PM EDT (02:31 UTC)
Expired
Aug 28, 2000, 11:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Nassau County, FL, Camden County, GA

The radar

The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 290232
SVRJAX
FLC089-GAC039-290315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1031 PM EDT MON AUG 28 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NASSAU COUNTY IN NORTHEAST FLORIDA
  SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1115 PM EDT

* AT 1031 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTH OF KINGS FERRY...OR ABOUT 10 MILES WEST OF KINGSLAND...MOVING
  SOUTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 PM EDT...
  KINGS FERRY...
  HILLIARD...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

$$
LAT...LON 3082 8172 3084 8193 3065 8199 3060 8180
ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:00 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 28, 10:00 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT MON AUG 28 2000

ZONES...AS THINGS ARE DEVELOPING THIS HOUR AND INTERESTING MCC IS
DROPPING SWD THRU CNTRL GA AND TWD THE WRN PORTION OF THE CWA THE
CLUSTER OF TSTMS OVER CSTL GA/GA CSTL WATERS IS ALSO DROPPING SWD.
AND THERE ARE A FEW CELLS FILLING IN IN BETWEEN. MAYBE MESO-ETA DOES
HAVE THE RIGHT IDEA WITH CONVECTION CONTINUING ALL NIGHT DUE TO THE
VORT LOBE AND H7 VVEL BULLSEYE MOVING THRU. CURRENTLY THE ZONES SPORT
A 20-30 PCNT CHNC ALL NIGHT FOR ALL AREAS AND GIVEN THE CURRENT
COVERAGE AND SYNOPTIC SITUATION WILL LEAVE WELL ENOUGH ALONE.

MARINE...WILL GIVE AVN SOME CREDENCE AND GO WITH HIGHER POPS WELL
OFFSHORE ON TUESDAY NIGHT. PROBLEM IS AVN/MRF IS THE LAST MODEL ID
LIKE TO HANG MY HAT ON RIGHT NOW...HOWEVER LOOKING AT THE 29/00 UTC
OBJECTIVE AIDS BAMM/BAMD HAVE THE LOW MOVING ESE TO SE FOR THE SHORT
TERM AND THATS WHAT IT APPEARS TO BE DOING. SO WITH A SEEMINGLY
BETTER INITIALIZATION FOR AVN HAVE COMPROMISED BY INCREASING
CONVECTIVE COVERAGE AND ADJUSTING THE WIND DIRECTIONS TO REFLECT A
DEVELOPING LOW MOVING ABOUT 200-300 MILES OFFSHORE OF NE FL/SE GA.
ALSO HAVE ADDED THE PROVISO THAT THE LOW DEVELOPMENT SHOULD BE
MONITORED. FUTURE SHIFTS CAN ADJUST WIND SPEEDS BASED ON FUTURE
DEVELOPMENTS.

THANKS FOR THE COORD KMLB...KCHS.

.JAX...
.FL...FIRE WX WATCH TUE AFTN EXCEPT INTERIOR COUNTIES.
.GA...FIRE WX WATCH TUE AFTN

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:05 PM EDTSevere Thunderstorm WarningJAXCamden25 min
Aug 29, 12:51 AM EDTSevere Thunderstorm WarningJAXCamden54 min
Aug 29, 2:39 AM EDTSevere Thunderstorm WarningJAXEchols66 min
Aug 29, 3:05 AM EDTSevere Thunderstorm WarningJAXHamilton55 min
Aug 29, 3:33 AM EDTSevere Thunderstorm WarningJAXNassau57 min
Aug 29, 4:11 AM EDTTornado WarningJAXNassau34 min
Aug 29, 5:04 AM EDTSevere Thunderstorm WarningJAXBaker41 min
Aug 29, 6:09 AM EDTSevere Thunderstorm WarningJAXAlachua36 min
Aug 29, 6:26 AM EDTSevere Thunderstorm WarningJAXPutnam64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.